Utah, 2006

Damaging Wind in Utah, June 7, 2006

June 7, 2006 · NWS SLC · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 6, 8:27 PM MST, 6 hours 28 minutes earlier.

Area forecast discussion, Jun 6, 8:27 PM MST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
927 PM MDT TUE JUN 6 2006

.SYNOPSIS...A VERY WARM AIRMASS WILL REMAIN PLACE OVER THE AREA WITH
MOISTURE INCREASING FROM THE SOUTH AS A RIDGE HIGH PRESSURE ALOFT
WILL SHIFT EAST TONIGHT.

&&

.DISCUSSION...THUNDERSTORMS DIMINISHING OVER THE AREA AND EXITING
THE AREA AS AIRMASS BEGINS TO MOISTEN FROM THE SOUTH. 4 G/KG
MIXING RATIOS ARE MODELED BY NAM AND GFS TO SPREAD OVER THE ENTIRE
AREA WEDNESDAY. GFS SEEMS TO BE A BIT MORE AGGRESSIVE WITH THE
MOISTURE. SOUTHERLY FLOW ALOFT INCREASES WEDNESDAY MORNING WITH
500 MB WINDS APPROACHING 35-40 KNOTS AND A 50-55 KNOT JET
ESTABLISHING OVER WESTERN UTAH ...EASTERN NEVADA...AND SOUTHERN
IDAHO. DECENT 850-400 MB SHEAR ALSO DEVELOPS WHICH COULD BRING
SOME ISOLATED STRONG STORM TO THE AREA ON WEDNESDAY.

AIRMASS WILL REMAIN MOIST AHEAD OF A PACIFIC TROUGH CURRENTLY OVER
THE OCEAN. FLOW ALOFT WILL CONTINUE TO REMAIN ELEVATED AND SLOWLY
SHIFT MORE WESTERLY THROUGH SATURDAY. THIS WILL SLOWLY DRY THE
AIRMASS KEEPING CONVECTIVE SHOWERS MAINLY OVER THE MOUNTAINS BY
SATURDAY. TROUGH MOVEMENT IS STILL IN QUESTION AS NAM IS MORE
PROGRESSIVE WITH THE TROUGH WHILE GFS HANGS TROUGH BACK. GFS
SOLUTION RESEMBLES MORE CLOSELY TO THE ECMWF. UPDATE PLANNED AT
THIS TIME TO GENERALLY REDUCE THUNDERSTORM COVERAGE FOR THE REST
OF TONIGHT.

&&

.AVIATION...SOUTH WINDS MAY BE BRIEFLY ABOVE 10 KNOTS THROUGH 10
PM...BUT SHOULD LIGHTEN TO USUAL DRAINAGE AFTER 10 PM. WINDS ARE
EXPECTED TO STRENGTHEN AFTER SUNRISE WEDNESDAY. CHANCE OF
THUNDERSTORMS FOR KSLC HAVE DIMINISHED FOR THE EVENING...BUT
THUNDERSTORMS HAVE A 30 PERCENT CHANCE OF DEVELOPING WEDNESDAY
AFTERNOON.

&&

.FIRE WEATHER...MOISTURE IS INCREASING SOME OVER THE AREA BUT ABOVE
NORMAL TEMPERATURES REMAIN IN PLACE OVER THE AREA FOR THE NEXT
COUPLE OF DAYS. RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM.
3.9 MICRON IMAGERY REVEALS A NEW START IN THE RICHFIELD IFC
BETWEEN MARYSVALE AND MONROE. UNABLE TO DETERMINE YET IF THIS
START WAS BECAUSE OF LIGHTNING OR NOT. SOME CONCERN STILL REMAIN
MAINLY FOR THE NORTHWEST CORNER OF THE STATE AS DRY THUNDERSTORMS
MAY HAVE A POTENTIAL DEVELOPING OVER THE AREA WEDNESDAY. DEWPOINTS
REMAIN IN UPPER 20S OVER EASTERN NEVADA AND IN THE LOWER 30S OVER
WESTERN UTAH. NEXT FIRE WEATHER SHIFT WILL EVALUATE FIRE ISSUES.

&&

.HYDROLOGY...INCREASE IN SNOW MELT THIS WEEK WILL OCCUR DUE TO WARM
TEMPERATURES PROVIDED BY RIDGE OF HIGH PRESSURE. RIVERS AND STREAM
FED BY THE UINTA AND WASATCH MOUNTAINS ARE EXPECTED TO PEAK FOR
THE LAST TIME WEDNESDAY OR THURSDAY AS SNOW PACKS DECREASE. A
POTENTIAL FOR LOCALLY HEAVY RAIN IN THUNDERSTORMS IS POSSIBLE
THROUGH FRIDAY WHICH MAY BRING A FLASH FLOOD THREAT TO THE SOUTH.
DEPENDING ON FORECASTER DISCRETION...THE FIRST ISSUANCE OF THE
SOUTHERN UTAH FLASH FLOOD POTENTIAL RATING WILL BE WEDNESDAY OR
THURSDAY MORNING.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM TUESDAY FOR UTZ017-UTZ018-UTZ020.

WY...NONE.
&&

HALL
Hazardous weather outlook, Jun 6, 3:30 AM MST, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
430 AM MDT TUE JUN 6 2006

UTZ001>021-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
430 AM MDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

HOT AND DRY CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY.
MOISTURE WILL INCREASE SLIGHTLY OVER EXTREME SOUTHWEST UTAH DURING
THE AFTERNOON. THIS WILL LEAD TO WIDELY SCATTERED THUNDERSTORMS
BRINGING GUSTY WINDS TO THE AREA AND LITTLE OR NO RAINFALL. A FIRE
WEATHER WATCH HAS BEEN ISSUED FOR POTENTIAL SEVERE FIRE WEATHER
CONDITIONS IF THUNDERSTORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOISTURE WILL INCREASE ACROSS THE OUTLOOK AREA FOR WEDNESDAY THROUGH
FRIDAY. THIS WILL BRING INCREASED CLOUD COVER AND DECREASING
TEMPERATURES. LOCAL HEAVY RAINFALL WILL BE POSSIBLE LATE IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

GIBSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Salt Lake

When
June 7, 2:55 AM MST
Where
Salt Lake County, West Jordan
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.600, -111.933

KU42, Salt Lake Airport #2

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514490.